Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


A numerical investigation into the length of the period of the continued fraction expansion of $ \sqrt{D}$

Author: H. C. Williams
Journal: Math. Comp. 36 (1981), 593-601
MSC: Primary 10A32; Secondary 10-04
MathSciNet review: 606518
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p(D)$ be the length of the period of the continued fraction expansion of $ \sqrt D $, where D is a positive square-free integer. In this paper it is suggested that $ p(D) = O(\sqrt D \log \log D)$ and several tables of numerical results, which support this suggestion, are provided.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A32, 10-04

Retrieve articles in all journals with MSC: 10A32, 10-04

Additional Information

PII: S 0025-5718(1981)0606518-7
Article copyright: © Copyright 1981 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia